| Model Number |
105-5095-000 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
07/26/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the apollo catheter was used to access the arteriovenous malformation (avm).Onyx injection was given, and reflux was noticed just past the catheter proximal marker.The physician had paused during injection for less than 2 min to let the cast set.After 40 min injection, the catheter was withdrawn, and it was noticed the distal segment of the catheter was left in the patient's eca.After embolization, a snare was used to retrieve a portion of the catheter, but it was seen that a part still remained in the patient.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an avm, and the patient's vessel tortuosity was moderate.Ancillary devices include onyx (lot # a954941).
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the apollo catheter was used to access the arteriovenous malformation (avm).Onyx injection was given, and reflux was noticed just past the catheter proximal marker.The physician had paused during injection for less than 2 min to let the cast set.After 40 min injection, the catheter was withdrawn, and it was noticed the distal segment of the catheter was left in the patient's eca.After embolization, a snare was used to retrieve a portion of the catheter, but it was seen that a part still remained in the patient.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an avm, and the patient's vessel tortuosity was moderate.Ancillary devices include onyx (lot # a954941).Additional information received reported plans for possible additional treatment to retrieve the detached apollo catheter tip will be discussed with the hcp and patient during future follow-up visits.No current plan was noted.The subject is recovering well from the procedure.